Can juvederm be injected into a vein or Maxillary glands by accident?

I had Juvaderm in my cheeks in Sept. and when the PS filled my left cheek (upper cheek right next to the tear trough) there was one area that hurt like crazy but the rest was fine. Now for the last 3 months my left side of my face will get very swollen, sore and hard in that area and then go back to normal. This will happen once a week now. It's usually swollen after I wake up in the morning from sleeping, but just last night it started before I went to bed. Any suggestions?

Doctor Answers 3

Juvederm Treatment

Thank you for your question. It could be possible your physician injured the infraorbital nerve. The will improve over time.  If this does not improve you can have it dissolved with hyaluronidase. It is best to use cannulas in this area. Best of Luck!


Summit Emergency Medicine Physician
5.0 out of 5 stars 45 reviews

Juvederm treatment

It is best to return to your injector for an evaluation, especially since the symptoms have not yet resolved and it has been a few months since your treatment was done.  If needed hyaluronidase can be injected to dissolve the product.

Camille Cash, MD
Houston Plastic Surgeon
4.8 out of 5 stars 33 reviews

Intermittent swelling and pain in right maxillary area after injection

It is possible the infraorbital nerve was injured. It will usually gradually improve with time. If it doesn't, hyaluronidase might make things better. I assume this was a needle injection technique. I use cannulas for this area for safety reasons. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 41 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.